Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Withdrawing from paroxetine

(3 Posts)
meemeemammy Tue 09-Aug-16 13:55:57

Hi, I have been on paroxetine for 3 years for PTSD. I'm now having difficulty stopping them. Wanted to try for another baby.
I've managed to get down to 4mg, but I'm dizzy, anxious, electric shocks in my head and jerky.
Does anyone have any advice on getting off this drug without these horrible side effects?
Thanks

Dolallytats Mon 15-Aug-16 15:07:20

Hi, I don't have any advice I'm afraid. I have been on Paroxetine for around a year going from 10-40mg. I am now withdrawing from them whilst taking Sertraline (starting on 25mg up to 50mg) to try and swap over. I am having a hard time with it. I feel like I have flu-every joint aches. I have a headache, my stomach is stupidly dodgy and I just feel awful. I have no idea which is the withdrawals and which is the effects you get when you start a new drug.

I wish I'd never started them. I hope the effects don't last much longer for you. What I would say (or at least what I am hoping to do) is I'm not going to go backwards. I won't go back up no matter how I feel.

I may eat my words at some point, but that's my plan. Good luck!

OhThatThingAgain Mon 15-Aug-16 17:26:14

I've come off just about every psych drug ever made sad

Paroxetine and Effexor were the worst. I found a good multi vitamin and antihistamines helped the most. Also gentle exercise (like dragging myself to the top of the street and back) and drinking lots of water. I won't lie, coming off Effexor was absolutely horrid. I was on 225mg and I just cut it aggressively for a month. After I was off I had a couple of bad weeks but then my head cleared and I felt better.

I would take a non drowsy antihistamine in the morning and a dose of Phenegran (Promethazine) before bed. I found the brain shocks, the restless legs and the nausea were definitely helped by the antihistamines. And the vitamins could do no harm.

You can get through it, it isn't easy but it can be done. Good luck, you can do this flowers

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now